Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


4th time asking, running out of time
Dec 27, 2012

I am now 28 days into a 30 day PEP cycle consisting of 1 Truvada and 1 Efavirenz before bed. On day one I took 2 doses, only 7 hours apart. On day 15 I didn't take my dose till 6.30am, 33 hours after my previous dose. On day 24 I forgot to take my dose and took it first thing the next morning, 34 hours after my previous dose. Would any of these instances influence the success rate of the medication? If so is there still time to do anything.

Thanks in advance :)

Response from Dr. Young

Hello and thanks for posting.

I don't think that your dosing issues will affect the results of your PEP treatment. First, the 2 doses taken too closely together might only result in increased side effects, the two late doses are not optimal, but in reality only about 10 hours late.

There's nothing to do other than to complete the 28 days (or 1 month) of PEP and get your routine HIV testing at 1 and 3 months.

I hope that helps and wish you well in the New Year. BY



Previous
New meds after trizivir resistance
Next
advice please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement